Alert archive / New York / Lake Effect Snow Advisories in 2012
Lake Effect Snow Advisory 10, NWS Buffalo, NY
NWS Buffalo, NY issued this lake effect snow advisory at Mar 4, 2012, 11:05 AM EST for Cattaraugus County, Erie County, Wyoming County, New York. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Mar 4, 2012, 11:05 AM EST (16:05 UTC)
- Expired
- Mar 4, 2012, 9:40 PM EST
- In force
- 11 hr
- Issued by
- NWS Buffalo, NY
Counties Cattaraugus County, NY, Erie County, NY, Wyoming County, NY
The radar
The Buffalo radar (KBUF), 45 km from the middle of the area, began a volume at 16:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 4.1 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 752 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- -43 m²/s²
- 0-3 km storm-relative helicity
- -24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
291 WWUS41 KBUF 041605 WSWBUF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 1105 AM EST SUN MAR 4 2012 NYZ012-020-085-050100- /O.NEW.KBUF.LE.Y.0010.120304T1605Z-120305T0300Z/ WYOMING-CATTARAUGUS-SOUTHERN ERIE- INCLUDING THE CITIES OF...WARSAW...OLEAN...ORCHARD PARK... SPRINGVILLE 1105 AM EST SUN MAR 4 2012 ...LAKE EFFECT SNOW ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A LAKE EFFECT SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM EST THIS EVENING. * LOCATIONS...THE BOSTON HILLS IN ERIE COUNTY...WYOMING COUNTY...AND NORTHERN PORTIONS OF CATTARAUGUS COUNTY. * TIMING...THIS AFTERNOON THROUGH LATE THIS EVENING. * HAZARDS...SNOW. * ACCUMULATIONS...AN ADDITIONAL 3 TO 5 INCHES THIS AFTERNOON INTO THIS EVENING. * VISIBILITIES...BELOW A HALF MILE AT TIMES. * IMPACTS...EXPECT DIFFICULT DRIVING CONDITIONS THIS AFTERNOON INTO THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN ROAD AND VISIBILITY CONDITIONS. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO. && $$ APFFEL
2 follow-up statements
171 WWUS41 KBUF 042023 WSWBUF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 323 PM EST SUN MAR 4 2012 NYZ012-020-085-050300- /O.CON.KBUF.LE.Y.0010.000000T0000Z-120305T0300Z/ WYOMING-CATTARAUGUS-SOUTHERN ERIE- INCLUDING THE CITIES OF...WARSAW...OLEAN...ORCHARD PARK... SPRINGVILLE 323 PM EST SUN MAR 4 2012 ...LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * LOCATIONS...SOUTHERN PORTIONS OF ERIE AND WYOMING COUNTIES...AND NORTHERN PORTIONS OF CATTARAUGUS COUNTY. * TIMING...THROUGH THIS EVENING. * HAZARDS...SNOW. * ACCUMULATIONS...AN ADDITIONAL 1 TO 3 INCHES OF ACCUMULATION LATE AFTERNOON INTO THIS EVENING. STORM TOTAL ACCUMULATION 4 TO 7 INCHES IN MOST PERSISTENT BANDS. * VISIBILITIES...BELOW A HALF MILE AT TIMES. * IMPACTS...EXPECT DIFFICULT DRIVING CONDITIONS INTO THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN ROAD AND VISIBILITY CONDITIONS. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO. && $$ APFFEL
411 WWUS41 KBUF 050240 WSWBUF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 940 PM EST SUN MAR 4 2012 NYZ012-020-085-050345- /O.CAN.KBUF.LE.Y.0010.000000T0000Z-120305T0300Z/ WYOMING-CATTARAUGUS-SOUTHERN ERIE- INCLUDING THE CITIES OF...WARSAW...OLEAN...ORCHARD PARK... SPRINGVILLE 940 PM EST SUN MAR 4 2012 ...LAKE EFFECT SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE LAKE EFFECT SNOW ADVISORY. SNOW SHOWERS WILL CONTINUE OVERNIGHT...BUT ADDITIONAL ACCUMULATIONS ARE EXPECTED TO BE AN INCH OR LESS. THEREFORE...THE LAKE EFFECT SNOW ADVISORY HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this lake effect snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this lake effect snow advisory went out at Mar 4, 10:26 AM EST, 39 minutes earlier.
Area forecast discussion, Mar 4, 10:26 AM EST, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
1026 AM EST SUN MAR 4 2012
.SYNOPSIS...
A SECONDARY COLD FRONT WILL DROP SOUTH ACROSS THE REGION TODAY WITH
SCATTERED SNOW SHOWERS AND SOME LIMITED LAKE EFFECT SNOW EAST AND
SOUTHEAST OF THE LAKES AS TEMPERATURES DROP TO BELOW AVERAGE. SNOW
SHOWERS WILL GRADUALLY DIMINISH THIS EVENING WITH LAKE EFFECT SNOW
LINGERING SOUTHEAST OF THE LAKES INTO MONDAY MORNING. HIGH PRESSURE
WILL THEN BUILD INTO THE REGION MONDAY NIGHT FOLLOWED BY A RETURN TO
MUCH ABOVE AVERAGE TEMPERATURES BY THE MIDDLE OF THE WEEK. THE NEXT
CHANCE OF RAIN WILL ARRIVE THURSDAY WITH THE APPROACH OF A COLD
FRONT.
&&
.NEAR TERM /THROUGH TONIGHT/...
THROUGH 1000 AM...RADAR SHOWS SNOW SHOWERS ENHANCING JUST SOUTH OF
LAKE ONTARIO FROM NIAGARA TO MONROE COUNTIES. VISIBLE SATELLITE
SHOWS A MOISTURE TIE IN BACK TO LAKE HURON...WITH MOISTURE BEING
FUNNELED ALONG THE FRONTAL BOUNDARY...THEN ENHANCING AS IT REACHED
LAKE ONTARIO. BECAUSE IT IS THE FRONT PROVIDING THE FOCUS...FEEL
THE HRRR AND OTHER HIGHER RESOLUTION MODELS SUCH AS THE NAM/RGEM
SHOULD BE ABLE TO HANDLE THE PROGRESSION OF THIS BAND. ALL THESE
MODELS DROP THIS FRONT (AND ASSOCIATED QPF) SOUTHWARD TODAY.
INTENSITY MAY VARY...BUT FOR NOW SNOW SHOWERS ARE FAIRLY INTENSE
JUST SOUTH OF LAKE ONTARIO...WHERE A QUICK INCH OR TWO OF SNOW MAY
FALL. AFTER THIS...EXPECT THE BAND TO WEAKEN AS IT DROPS
SOUTH...BUT STILL BRING A DECENT BURST OF SNOW TO AS IT DROPS
SOUTHWARD TODAY.
MEANWHILE...SNOW SHOWERS CONTINUE ACROSS THE BOSTON HILLS AND
WESTERN PORTIONS OF THE SOUTHERN TIER...THOUGHT THESE ARE LIKELY
BEING TEMPORARILY ENHANCED BY ANOTHER TIE IN OF MOISTURE FROM LAKE
HURON ALSO SHOWN ON VISIBLE SATELLITE. SNOW SHOWERS IN THESE
LOCATIONS WILL VARY IN INTENSITY...LIKELY DIMINISHING FOR A
WHILE...BUT THEN PICKING UP AGAIN AS THE FRONTAL BOUNDARY REACHES
THE AREA LATER THIS AFTERNOON. EXPECT 2 TO 3 INCHES TODAY IN THESE
TYPICALLY FAVORABLE SNOW BELTS EAST OF LAKE ERIE.
STEADY SNOW SHOWERS HAVE EXITED EAST OF LAKE ONTARIO...WITH MORE
GENERIC SCATTERED SNOW SHOWERS IN THE REGION. EXPECT THIS TO
CONTINUE...BUT WITH ONLY LIGHT ADDITIONAL ACCUMULATIONS THROUGH
MOST OF THE AFTERNOON HOURS. THE ONE THING TO WATCH HERE IS FOR A
LAKE EFFECT BAND TO RE-DEVELOP IN THE NW FLOW...AND TO SET UP
ACROSS WAYNE/N CAYUGA COUNTIES LATE AFTERNOON.
OFF LAKE ERIE TONIGHT...NORTHWEST FLOW WILL MAINTAIN A FEW SNOW
SHOWERS ACROSS THE CHAUTAUQUA RIDGE. THERE MAY BE A BRIEF WINDOW
THIS EVENING WHERE SOME UPSTREAM CONNECTION TRIES TO DEVELOP FROM
LAKE HURON...BUT THIS WILL BE SHORT LIVED AS HIGH PRESSURE
BUILDING OVER THE CENTRAL LAKES QUICKLY SHUTS OFF ANY UPSTREAM
LAKE EFFECT. EXPECT ADDITIONAL AMOUNTS OF 2-3 INCHES IN PERSISTENT
BANDS CENTERED ON SKI COUNTRY.
OFF LAKE ONTARIO TONIGHT...LAKE EFFECT WILL INITIALLY BE VERY
DISORGANIZED IN NORTHWEST FLOW DUE TO THE LINGERING EFFECTS OF
DAYTIME HEATING. BY MID TO LATE EVENING EXPECT A BROKEN BAND TO
CONCENTRATE TO THE SOUTHEAST OF THE LAKE ACROSS WAYNE...N CAYUGA
AND FAR SOUTHERN OSWEGO COUNTIES. SOME OF THIS MAY CLIP THE
NORTHERN AND EASTERN SUBURBS OF ROCHESTER AS WELL. MAY SEE ANOTHER
2-3 INCHES LOCALLY FROM THIS OVERNIGHT.
OUTSIDE OF LAKE EFFECT AREAS...SCATTERED SNOW SHOWERS MAY PRODUCE
ANOTHER DUSTING OF ACCUMULATION THIS EVENING BEFORE ENDING
OVERNIGHT. SNOW SHOWERS MAY LINGER THROUGH THE NIGHT ACROSS THE
HIGHER TERRAIN EAST OF LAKE ONTARIO AS A POCKET OF DEEPER MOISTURE
LINGERS BEHIND THE DEPARTING LOW. MODIFIED ARCTIC AIR WILL SEND
TEMPS BELOW AVERAGE TONIGHT...ALTHOUGH MOS TEMPS LOOK A LITTLE TOO
COLD GIVEN EXTENSIVE LAKE EFFECT CLOUDS. EXPECT LOWS GENERALLY IN
THE MID TEENS...WITH SINGLE DIGITS EAST OF LAKE ONTARIO.
&&
.SHORT TERM /MONDAY THROUGH WEDNESDAY NIGHT/...
ON MONDAY...THE LAKE SNOWS EAST-SOUTHEAST OF THE LAKES WILL
GRADUALLY DIMINISH DUE TO BOTH DIURNAL INFLUENCES AND RIDGING
BUILDING EAST FROM THE CENTRAL GREAT LAKES...WHICH WILL PROVIDE MUCH
DRIER AIR AND INCREASING AMOUNTS OF SUBSIDENCE. EXPECT ONLY A FEW
LEFTOVER LIGHT SNOW SHOWERS AND/OR FLURRIES TO BE LEFTOVER BY MONDAY
EVENING...WITH THIS ACTIVITY THEN FALLING APART COMPLETELY DURING
MONDAY NIGHT AS THE AXIS OF THE LOW LEVEL RIDGE MOVES OVERHEAD.
ELSEWHERE...CONDITIONS WILL LARGELY BE JUST DRY AND COLD...WITH WELL
BELOW NORMAL TEMPERATURES CONTINUING GIVEN THE RATHER CHILLY AIRMASS
THAT WILL BE IN PLACE AT THE LOW LEVELS. EXPECT HIGHS TO BE ONLY IN
THE LOWER TO MID 20S ON MONDAY...WITH WIDESPREAD LOWS BETWEEN 10 AND
15 THEN FOLLOWING FOR MONDAY NIGHT AS THE RIDGE AXIS CRESTS OVERHEAD
AND PROVIDES GOOD CONDITIONS FOR RADIATIONAL COOLING. THE NORTH
COUNTRY WILL BE EVEN COLDER...WITH LOWS FALLING TO AROUND ZERO OR
PERHAPS EVEN SLIGHTLY BELOW ACROSS MOST OF JEFFERSON AND LEWIS
COUNTIES.
AFTER THAT...THE SURFACE RIDGE WILL SLIDE EAST TO THE NEW ENGLAND
COAST AND THEN OFFSHORE TUESDAY AND WEDNESDAY...WHILE BROAD UPPER
RIDGING BUILDS EAST ACROSS THE GREAT LAKES AND NORTHEAST. ALL OF
THIS WILL RESULT IN A DEEPENING SOUTHWESTERLY FLOW OF PROGRESSIVELY
MILDER AIR OVERSPREADING THE AREA DURING TUESDAY...THEN CONTINUING
RIGHT THROUGH WEDNESDAY. WHILE THIS WARM ADVECTION PATTERN WILL
RESULT IN SOME MID AND UPPER LEVEL CLOUDS PASSING ACROSS THE AREA
FROM TIME TO TIME...BOTH DAYS STILL LOOK TO REMAIN DRY WITH THE BEST
LIFT AND MOISTURE REMAINING WELL TO OUR NORTH AND WEST IN
ASSOCIATION WITH A SURFACE WARM FRONT LIFTING ACROSS THE
WESTERN/CENTRAL LAKES AND INTO ONTARIO PROVINCE.
UNDER THIS WARM AIR ADVECTION REGIME...925 MB TEMPS WILL STEADILY
CLIMB THROUGH MIDWEEK...EVENTUALLY REACHING THE +4C T0 +9C RANGE BY
WEDNESDAY AFTERNOON. COUPLED WITH A GOOD SOUTHWESTERLY LOW LEVEL
FLOW AND AT LEAST SOME PARTIAL SUNSHINE...THIS WILL ALLOW FOR
DAYTIME HIGH TEMPERATURES TO REBOUND BACK TO MORE NORMAL LEVELS IN
THE MID 30S TO LOWER 40S ON TUESDAY...BEFORE REALLY SOARING INTO THE
MID AND UPPER 50S ACROSS MUCH OF THE AREA ON WEDNESDAY. IN FACT...
THE NORMALLY WARM SPOTS OF THE GENESEE VALLEY/FINGER LAKES MAY EVEN
REACH OR BREAK 60F ON WEDNESDAY.
THE MILD WEATHER WILL THEN CONTINUE THROUGH WEDNESDAY NIGHT AS THE
AFOREMENTIONED SOUTHWESTERLY FLOW REMAINS ANCHORED ACROSS OUR
AREA...IN ADVANCE OF A COLD FRONT SLOWLY APPROACHING FROM THE
CENTRAL GREAT LAKES. WHILE THIS FEATURE WILL BRING A NORTHWEST TO
SOUTHEAST INCREASE IN CLOUD COVER AS IT PUSHES INTO SOUTHERN ONTARIO
LATER IN THE NIGHT...BOTH THE 00Z GFS/ECMWF NOW SUGGEST THAT IT WILL
REMAIN JUST FAR ENOUGH TO OUR NORTH FOR OUR AREA TO REMAIN LARGELY
DRY THROUGH THE NIGHT...HENCE WILL KEEP POPS AT THE SLIGHT CHANCE OR
LOWER FOR WEDNESDAY NIGHT.
&&
.LONG TERM /THURSDAY THROUGH SATURDAY/...
WITH THE 00Z GFS/GEM/ECMWF NOW IN MUCH BETTER AGREEMENT THAT THE
AFOREMENTIONED COLD FRONT WILL SLOWLY OOZE ACROSS OUR AREA THURSDAY
AND THURSDAY NIGHT AS IT BECOMES ORIENTED INCREASINGLY PARALLEL TO
THE LARGE-SCALE UPPER LEVEL FLOW...WILL FOCUS CHANCE POPS FOR THE
FRONTAL PASSAGE ON THESE TWO PERIODS...ALONG WITH SOMEWHAT COOLER
BUT STILL ABOVE NORMAL TEMPS ON THURSDAY GIVEN THE INCREASED AMOUNT
OF CLOUD COVER AND PRECIP.
AFTER THAT...THE VARIOUS GUIDANCE PACKAGES DIVERGE AGAIN SOMEWHAT
WITH RESPECT TO HOW QUICKLY THE FRONT DEPARTS OUR AREA TO THE
SOUTHEAST...AS WELL AS IN HOW FAST SIGNIFICANTLY COLDER/DRIER AIR
SUBSEQUENTLY OVERSPREADS OUR AREA FROM THE NORTHWEST FOLLOWING THE
FRONTAL PASSAGE. ALL OF THIS APPEARS TO ULTIMATELY BE TIED TO THE
STRENGTH AND DEPTH OF THE UPPER TROUGH PASSING ACROSS ONTARIO AND
QUEBEC LATE IN THE WEEK...WITH A FASTER/FLATTER TROUGH ALLOWING FOR
A FASTER PROGRESSION ALA THE GFS...AND A SLOWER/SLIGHTLY MORE
AMPLIFIED TROUGH RESULTING IN A SLOWER EVOLUTION MORE ALONG THE
LINES OF THE ECMWF/GEM. AT THIS DISTANT JUNCTURE...WILL JUST OPT TO
KEEP THINGS SIMPLE AND PORTRAY A GENERAL NORTHWEST-SOUTHEAST
DECREASE IN CHANCE POPS ON FRIDAY FOLLOWING THE FRONTAL PASSAGE...
THEN A RETURN TO SEASONABLY COLDER AND DRY CONDITIONS FOR SATURDAY
WITH THE COLDER AIRMASS PRESENTLY APPEARING TO BE TOO DRY TO SUPPORT
MUCH LAKE EFFECT.
&&
.AVIATION /15Z SUNDAY THROUGH THURSDAY/...
EXPECT MAINLY VFR/MVFR CONDITIONS TODAY...WITH PERIODS OF IFR OR
LOWER IN SNOW SHOWERS. MOST SIGNIFICANT BAND WILL DROP SOUTHWARD
AND WEAKEN LATE MORNING INTO THIS AFTERNOON...TEMPORARILY IMPACTED
IAG/ROC/BUF. EXPECT IMPROVING CONDITIONS BEHIND THIS.
THE SNOW SHOWERS WILL GRADUALLY DIMINISH TONIGHT...PERSISTING THE
LONGEST SOUTHEAST OF THE LAKES IN SOME LINGERING LAKE EFFECT. A MIX
OF VFR AND MVFR CIGS WILL CONTINUE WITH MVFR MORE PREVALENT ACROSS
THE HIGHER TERRAIN.
OUTLOOK...
MONDAY...VFR/MVFR WITH SCATTERED SNOW SHOWERS.
TUESDAY AND WEDNESDAY...VFR.
THURSDAY...MVFR/VFR. A CHANCE OF SHOWERS.
&&
.MARINE...
WINDS HAVE DIMINISHED TO BELOW GALE EARLY THIS MORNING AS THE STRONG
LOW PRESSURE SYSTEM CONTINUES TO PULL AWAY INTO ATLANTIC CANADA. A
SECONDARY COLD FRONT WILL DROP SOUTH ACROSS THE LOWER LAKES TODAY
WITH MODERATE WESTERLIES BECOMING NORTHWEST. THIS WILL MAINTAIN
SMALL CRAFT ADVISORY CONDITIONS THROUGH THIS EVENING ON BOTH LAKES
ERIE AND ONTARIO. WAVES WILL BEGIN TO COME DOWN LATER THIS EVENING
IN MOST LOCATIONS...EXCEPT AT THE SOUTHEAST CORNER OF LAKE ONTARIO
FROM ABOUT ROCHESTER TO MEXICO BAY WHERE FAVORABLE FETCH WILL
MAINTAIN SMALL CRAFT ADVISORY CONDITIONS THROUGH MONDAY IN NORTHWEST
FLOW. HIGH PRESSURE WILL BUILD OVER THE LOWER LAKES MONDAY NIGHT
WITH WINDS BECOMING LIGHT.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 10 PM EST THIS EVENING FOR LEZ040-
041.
SMALL CRAFT ADVISORY UNTIL 10 PM EST MONDAY FOR
LOZ043-044.
SMALL CRAFT ADVISORY UNTIL 4 AM EST MONDAY FOR LOZ042-045.
&&
SYNOPSIS...HITCHCOCK
NEAR TERM...APFFEL/HITCHCOCK
SHORT TERM...JJR
LONG TERM...JJR
AVIATION...APFFEL/HITCHCOCK
MARINE...APFFEL/HITCHCOCKHazardous weather outlook, Mar 4, 5:21 AM EST, 5 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 521 AM EST SUN MAR 4 2012 NYZ012-019-020-085-051030- WYOMING-CHAUTAUQUA-CATTARAUGUS-SOUTHERN ERIE- 521 AM EST SUN MAR 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. LAKE EFFECT SNOW SHOWERS COULD PRODUCE AS MUCH AS 2 TO 3 INCHES OF SNOW TODAY...FOLLOWED BY ANOTHER 2 TO 3 INCHES OF ACCUMULATION TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ004-005-051030- WAYNE-NORTHERN CAYUGA- 521 AM EST SUN MAR 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. LAKE EFFECT SNOW SHOWERS COULD PRODUCE AN INCH OF SNOW TODAY...FOLLOWED BY AS MUCH AS 2 TO 3 INCHES OF ACCUMULATION TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ006>008-051030- OSWEGO-JEFFERSON-LEWIS- 521 AM EST SUN MAR 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. LAKE EFFECT SNOW SHOWERS COULD PRODUCE AS MUCH AS 2 TO 3 INCHES OF SNOWFALL THIS MORNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ001>003-010-011-013-014-021-051030- NIAGARA-ORLEANS-MONROE-NORTHERN ERIE-GENESEE-LIVINGSTON-ONTARIO- ALLEGANY- 521 AM EST SUN MAR 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-051030- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 521 AM EST SUN MAR 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF JJR
In the hours before
Special weather statement, Mar 4, 7:00 AM EST, 4 hours 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 700 AM EST SUN MAR 4 2012 NYZ006-008-041400- OSWEGO-LEWIS- INCLUDING THE CITIES OF...OSWEGO...LOWVILLE 700 AM EST SUN MAR 4 2012 ...BAND OF LAKE EFFECT SNOW MOVING SOUTH... A BAND OF MODERATE TO HEAVY LAKE EFFECT SNOW WILL CONTINUE TO MOVE STEADILY SOUTH ACROSS OSWEGO AND LEWIS COUNTIES THROUGH MID MORNING. THE MOST PERSISTENT SNOW THROUGH 8 AM WILL BE FOUND FROM SANDY CREEK TO REDFIELD...MONTAGUE...AND LOWVILLE. AFTER 8 AM THE HEAVIER SNOW WILL MOVE SOUTH TO MEXICO...PARISH...OSCEOLA... AND PORT LEYDEN. SNOWFALL RATES OF AROUND AN INCH PER HOUR ARE LIKELY WITHIN THIS BAND. ROADS WILL BE SNOW COVERED AND SLIPPERY...AND VISIBILITY WILL BE REDUCED TO LESS THAN A QUARTER MILE. MOTORISTS SHOULD USE CAUTION AND BE PREPARED FOR RAPID CHANGES IN ROAD AND VISIBILITY CONDITIONS. HITCHCOCK
Nearby
Lake Effect Snow Advisories in New York, 2012Every lake effect snow advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.